Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » uhmm?? this could be important... I'm confused?

 - UBBFriend: Email this page to someone!    
Author Topic: uhmm?? this could be important... I'm confused?
Chandie Lee
Activist
Member # 27228

Icon 5 posted      Profile for Chandie Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Howdii... I've got a few questions cuz' I'm all mixed up.

Number 1: I've been on the shot for about 2 and a half months now and if I remember correctly, ot "tricks" your body into thinking it's pregant right? And, pregnant women's knees and ankles usually get swollen, or so I've been told... right? Well, my knees and ankles are very swollen. Could that be a possible side effect from the depo?

Number 2: I have major stomach aches as well now. Since I've been on the shot, my boyfriend and I have not always used condoms. Could the stomach aches be a side effect from the shot and/or is the shot effective enough as to not get pregnant at all?

Number 3: Everytime after sex now... for maybe the past week... there has been blood on the condom. My boyfriend thinks he goes to deep, but it's not like I'm in any pain... at all. I'm wondering what it could be from the shot as well?

Thanx for the help...... [Smile] ..........

--------------------
*Make me high on lullabiez <33*

Posts: 41 | From: Worcester, Massachusetts, United States | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
dailicious
Scarleteen Volunteer
Member # 22471

Icon 1 posted      Profile for dailicious     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes, the majority of hormonal methods essentially work by "tricking" your body into thinking it's pregnant, so you do not ovulate (the shot is one of those, I only say majority because there are methods that don't have estrogen that don't work quite the same way).

This is why many side effects that come with the use of hormonal birth control might also be seen in women who are pregnant, simply because they're the sort of side effects that come with hormone level changes.

I believe, however, that usually the reason pregnant women experience swollen ankles and legs is more related to the weight of carrying a growing baby, rather than an effect of the hormone changes in their bodies. I'm not saying hormones have NO effect, whatsoever in this, but it isn't a common side effect of hormonal birth control, as far as I know.

I'd think this swelling is more likely caused by something else, I'd recomend you call your doctor and check with them, since they should more accurately be able to tell you if this is something you might be experiencing from the shot or if it could be another cause they want to look into.

Hormonal birth control is EXTREMELY affective when it comes to preventing pregnancy, and because of the way the shot is adminstered, it's even MORE affective than say the pill (so you're looking at over a 99% rate of affectiveness). It's HIGHLY unlikely for you to become pregnant while you're on the shot.

The stomach aches you're experiencing could be an affect of the hormones, or they could be unrelated, it's hard for us to say for sure. How severe are the stomach aches? How frequently do you have them? This could be another thing you want to ask your doctor about, because frequent or very severe stomach aches could be something more serious, related or unrelated to the shot.

And finally, there are a couple reasons you could be seeing blood: Even if you don't feel it, it's possible if you aren't using extra lubrication with the condoms, the friction is enough to cause small abriasions in your vagina and causing you to bleed.

The shot can cause some serious spotting, even spotting that lasts throughout your whole cycle, so it could be realted to the shot.

Finally, you say that you have not used condoms every time you have had sex - are you both up to date on your full STI screenings? If not, the bleeding could be a sign of infection. Even if it's not, you need to be getting STI screenings, regardless, as part of safer sex.

Hopefully that answered all your questions!

--------------------
Jean
aka dailicious
Scarleteen Volunteer
Love us? Want to keep us in your lives and hearts? Give what you can!

Posts: 3382 | From: Denver, Colorado | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3